Thunderstorm Wind, Elko
- When
- July 6, 3:40 PM PST to 3:42 PM PST
- Where
- Elko County, 11.17 mi N of Currie Arpt to 11.17 mi W of Mizpah
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.440, -114.810
A thunderstorm produced a wind gust to 58 mph at the Spruce Mountain RAWS site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 58 mph at the Spruce Mountain RAWS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 6, 2:24 PM PST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 324 PM PDT SAT JUL 6 2013 .SYNOPSIS...THUNDERSTORMS HAVE DEVELOPED OVER EASTERN NEVADA AND WILL CONTINUE INTO THE EVENING. EXPECTING SHORT BURSTS OF LOCALIZED PRECIPITATION AND CLOUD TO GROUND LIGHTNING OVER PORTIONS OF EASTERN NEVADA. THE THREAT OF HAIL AND DAMAGING WINDS IS PRESENT. MORE THUNDERSTORMS EXPECTED TOMORROW. .SHORT TERM...TONIGHT THROUGH MONDAY. THE SYNOPTIC PATTERN FEATURES AN H5 HIGH OVER THE SOUTHERN ROCKIES WITH A TROF MOVING INTO THE WESTERN US...AND BROAD SOUTHWEST FLOW OVER THE LKN CWA. CUMULUS CLOUDS AND TSRA HAS BEEN BUILDING OVER EASTERN NORTHERN NEVADA THIS AFTERNOON. THE PROGGED PWS RANGE BETWEEN .80 TO .65 OF AN INCH...WHILE THE SOUNDING AT LKN FROM 12Z THIS MORNING HAD .67 OF AN INCH WHICH IS 113 PERCENT OF NORMAL. EITHER WAY...A JUICY AIRMASS IS ON TAP. STEEP LAPSE RATES PROGGED REGION WIDE. THE NAM12 HAS A BROAD SWATH OF 600 TO 100 J/KG FROM JACKPOT TO NORTHERN NYE COUNTY WHICH IS COLOCATED WITH NEGATIVE LIFTED INDICES AS STRONG AS -5. SUFFICE TO SAY...EXPECTING TSRA TO CONTINUE INTO THE EVENING. THE NAM12 PINGS INTO SIMILAR CONDITIONS TOMORROW AFTERNOON...ALTHOUGH THE GFS BRINGS A DRY SLOT INTO HUMBOLDT COUNTY...AND A SPIKE OF .90 PWS OVER EASTERN NORTHERN NYE. THE CORFIDI VECTORS ACROSS THE LKN CWA RANGING FROM 10 TO 15 KNOTS. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. GFS/ECMWF MODEL GUIDANCE SHOWS GOOD CONSISTENCY WITH THEIR RESPECTIVE 12Z SOLUTIONS. STRONG UPPER LEVEL RIDGE OVER THE FOUR-CORNERS AREA WILL PROVIDE MAINLY DRY AND VERY WARM/HOT CONDITIONS OVER THE GREAT BASIN THROUGH THE WEEK AND INTO THE BEGINNING OF NEXT WEEKEND. LATE IN THE WEEK...THE RIDGE IS FORECAST TO SHIFT SLIGHTLY TO THE EAST ALLOWING THE RETURN FLOW TO INCREASE MONSOONAL MOISTURE INTO MOSTLY WHITE PINE AND EASTERN ELKO COUNTIES THURSDAY AND CONTINUE THROUGH NEXT SATURDAY. WITH A TIGHTENING PW GRADIENT...EXPECT A SHARP CUTOFF FROM THE THUNDERSTORM ACTIVITY TO THE WEST WHERE DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER HUMBOLDT...NORTHERN LANDER AND EUREKA COUNTIES INTO NORTHWEST NYE COUNTY. && .AVIATION...VFR CONDITIONS. CONVECTION HAS INCREASED ON SCHEDULE OVER EXTREME EASTERN ELKO COUNTY AND EXTEND SOUTHWEST INTO WHITE PINE COUNTY. STRONGEST CELL /SEVERE THUNDERSTORM WARNING ISSUED/ MOVED ACROSS I-80 AT SILVER ZONE PASS. WARNING TO EXPIRE AT 300 PM. OTHERWISE CONVECTION SHOULD SLOWLY DIMINISH OVER EXTREME EASTERN ELKO COUNTY EARLY THIS EVENING AND OVER WHITE PINE COUNTY LATER TONIGHT. SURFACE WINDS WILL BE LIGHT...EXCEPT IN THE VICINITY OF ANY THUNDERSTORM ACTIVITY. && .FIRE WEATHER...THE RAWS SITE CALLED SPRING GULCH IN 470 HAD .10 OF AN INCH TODAY...SO SOME OF THESE STORMS HAVE PROVEN TO PRODUCE WETTING RAINS...WHILE OTHERS HAVE NOT QUITE MADE THAT THRESHOLD. AN SVR WAS PUT OUT FOR A CELL OVER 470...AND MULTIPLE SWAS HAVE BEEN ISSUED OVER 455 AND 470. BOISE PULLED THE TRIGGER ON AN FFW FOR A CELL JUST NORTH OF THE NEVADA BORDER...AND SPC ISSUED A MESOSCALE DISCUSSION FOR A PORTION OF THE GREAT BASIN FOR SUPERCELL POTENTIAL. EXPECTING CONVECTION TO FIRE UP AGAIN TOMORROW OVER EASTERN NV. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/89/89/97
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 336 AM PDT SAT JUL 6 2013 NVZ031-033-035-039-071045- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTH CENTRAL ELKO COUNTY- 336 AM PDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS EASTERN NEVADA. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS TO 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ034-036>038-040-041-071045- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- 336 AM PDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON PRODUCING BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1259 PM PDT SAT JUL 6 2013 NVZ033-062030- SOUTHEASTERN ELKO COUNTY NV- 1259 PM PDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 130 PM PDT... AT 1253 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES SOUTH OF WEST WENDOVER...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY... RURAL EASTERN ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4087 11407 4047 11408 4037 11423 4048 11441 TIME...MOT...LOC 1959Z 218DEG 29KT 4050 11424 PJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
137 PM PDT SAT JUL 6 2013
NVZ033-035-039-062200-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-WHITE PINE
COUNTY NV-
137 PM PDT SAT JUL 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND
SOUTHEASTERN ELKO COUNTIES UNTIL 300 PM PDT...
AT 136 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 19 MILES EAST OF SCHELLBOURNE...MOVING NORTHEAST
AT 15 MPH.
EXPECT STRONG OUTFLOW WINDS TO IMPACT THE NORTH CREEK FIRE THROUGH
300 PM PDT. WIND GUSTS UP TO 50 MPH FROM ERRATIC DIRECTIONS ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 93...
HIGHWAY 93 ALTERNATE...
TIPPETS ROAD...
&&
LAT...LON 3951 11406 3994 11480 4052 11405 4049 11403
3961 11403
TIME...MOT...LOC 2034Z 208DEG 14KT 3983 11431
BBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 159 PM PDT SAT JUL 6 2013 NVZ031-033-039-062145- NORTHERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 159 PM PDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 245 PM PDT... AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM 12 MILES NORTHWEST OF WEST WENDOVER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WEST WENDOVER... PILOT VALLEY... INTERSTATE 80... SILVER ZONE PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4056 11406 4094 11460 4130 11403 4056 11404 TIME...MOT...LOC 2056Z 230DEG 22KT 4085 11431 BB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT SAT JUL 6 2013
NVZ031-033-062230-
NORTHERN ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-
252 PM PDT SAT JUL 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 330 PM
PDT...
AT 247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTELLO...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINS OVER AREAS THAT ARE FLOOD PRONE.
STAY AWAY FROM FLOODED OR CLOSED ROADS. TURN AROUND! DON'T DROWN!
* LOCATIONS IMPACTED INCLUDE...
MONTELLO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4124 11441 4138 11425 4124 11402 4104 11403
4103 11404
TIME...MOT...LOC 2152Z 313DEG 6KT 4125 11424
BBThe Elko radar (KLRX), 172 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456692.